Singular perturbation in piecewise-linear systems.

B. S. Heck*, A. H. Haddad

*Corresponding author for this work

Research output: Contribution to journalConference articlepeer-review

2 Scopus citations


A singular perturbation technique is developed which allows for a decoupling of a continuous piecewise-linear system into slow and fast subsystems. Under the assumption of asymptotic stability, the fast variable is found to decay in the boundary layer to its quasi-steady-state solution. This quasi-steady-state solution is given by a continuous implicit function of the slow variable. The solution is found using the finite-step algorithm given in the paper. Sufficient conditions for the approximation to the accurate to an order of O(μ) are given, where μ is a parameter related to the expanded time scale.

Original languageEnglish (US)
Pages (from-to)1722-1727
Number of pages6
JournalProceedings of the American Control Conference
Volume88 pt 1-3
StatePublished - Dec 1 1988

ASJC Scopus subject areas

  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Singular perturbation in piecewise-linear systems.'. Together they form a unique fingerprint.

Cite this